Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 36, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 3, 2002, 7:45 PM EDT for Alachua County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2002, 7:45 PM EDT (23:45 UTC)
- Expired
- Jun 3, 2002, 8:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:25 PM EDT | Thunderstorm Wind | High Spgs, FL | Large trees down around the town. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 032345 SVRJAX FLC001-040030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 745 PM EDT MON JUN 3 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALACHUA COUNTY IN NORTHERN FLORIDA * UNTIL 830 PM EDT * AT 745 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES NORTHWEST OF LA CROSSE...OR ABOUT 5 MILES SOUTHWEST OF WORTHINGTON SPRINGS...MOVING SOUTHWEST AT 10 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. $$ ZIBURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:15 PM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 3, 2:15 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT MON JUN 03 2002 CURRENT...QUITE HOT AROSS THE AREA EARLY THIS AFTERNOON WITH TEMPS AT 2 PM IN THE MID 90S ACROSS NE FLORIDA AND THE CLOSE TO 100 ACROSS MUCH OF SE GEORGIA. SCATTERED CU JUST NOW BEGINNING TO DEVELOP WITH HIGH PRESSURE ALOFT KEEPING CLOUDS QUITE SUPPRESSED. WITH SEA BREEZE JUST BEGINNING TO DEVELOP AND CAPES RUNNING AOA 3000J/KG STILL EXPECT A FEW THUNDERSTORMS TO DEVELOP LATER IN THE AFTERNOON... MAINLY OVER INLAND FLORIDA ZONES WHERE SEA BREEZE FORCING WILL BE STRONGEST. FORECAST...H5 HIGH FCST TO SHIFT SLOWLY EAST OVER THE NEXT 24 HOURS. SFC HIGH PRESSURE ALSO FCST TO BUILD OFF THE EASTERN SEABOARD. AS A RESULT...FLOW ON TUESDAY WILL BE EASTERLY WHICH WILL KEEP TEMPERATURES DOWN FROM TODAYS NEAR RECORD HIGHS. SUCH A FLOW SHOULD KEEP MOST CONVECTIVE ACTIVITY CONFINED TO WEST COAST SO WILL GO WITH HIGHEST POPS OVER FAR WESTERN COUNTIES WITH LOWEST POPS ALONG EAST COAST. FOR WEDNESDAY...MESOETA SHOWS PWATS DROPPING BELOW 1.2 INCHES ACROSS MUCH OF CWA WHICH SHOULD PRECLUDE ANYTHING BUT A FEW ISOLATED STORMS. BEYOND WEDNESDAY...WILL KEEP AN EYE ON SOUTHERN GULF AS AVN AND CANADIAN ARE PERSISTENT IN DEVELOPING LOW PRESSURE BY WEDNESDAY. THE WAY IT LOOKS NOW EVEN IF SOME DEVELOPMENT DOES DEVELOP ITS MOVEMENT WILL BE QUITE SLOW WITH NO IMPACT ON THE FORECAST THROUGH THE LATTER PART OF THE WEEK. OTHERWISE...MODELS DISAGREE ON EVOLUTION OF UPPER PATTERN. AVN/MRF WANTS TO DIG TROUGH INTO SOUTHEAST BY SATURDAY WITH SOUTH TO SOUTHWEST FLOW OVER THE AREA WHICH WOULD ENHANCE AFTN CONVECTION. MOST OTHER GUIDANCE SUGGESTS A MUCH WEAKER AND MORE PROGRESSIVE TROUGH WHICH BYPASSES AREA WITH A RIDGE BUILDING OVER THE EASTERN SEABOARD BY THE WEEKEND. WILL LEAN TOWARDS THE LATTER SOLUTION WITH POPS BELOW MRF GUIDANCE AND TEMPS A COUPLE DEGREES ABOVE GUIDANCE. MARINE...NO HIGHLIGHTS. NO MAJOR CHANGES TO PREVIOUS. AMG BB 071/093 070/092 070 25121 SSI BB 076/086 075/087 074 25010 JAX BB 073/090 072/090 070 25-21 SGJ BB 075/087 074/086 073 25-1- GNV BB 073/094 073/092 070 25121 OCF BB 072/095 072/092 070 25121= .JAX... .GA...NONE. .FL...NONE. CAMP/CARROLL
In the hours before
Local storm report, Jun 3, 7:12 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
712 PM EDT MON JUN 3 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 4 W GARDI GA .75 INCH HAIL
06/03/02 WAYNE EMERGENCY MANAGEMENT
REPORTED HEAVY RAINFALL
0633 PM LIVE OAK FL .75 INCH HAIL
06/03/02 SUWANNEE EMERGENCY MANAGEMENT
REPORTED TREES DOWN AND
STREET FLOODING
0615 PM MELROSE FL .75 INCH HAIL
06/03/02 PUTNAM MZThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:20 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.